Menu

Doctor's certificate

If you are applying for SPS on the basis of a mental or physical diagnosis, you will need a doctor's certificate. This must be forwarded together with your application for SPS to the Quality and Supervisory Board and it must contain sufficient detail for it to function as documentation for the disability/disabilities you are affected by and for which you are applying for support to compensate for. In other words, it is not sufficient for the doctor to write that you are depressive or that you have muscular atrophy, the certificate must also contain a brief description of the specific consequences the diagnosis entails for you.

Good medical documentation must contain

  • A clear diagnosis.
  • A brief description of any courses of treatment.
  • A description of the consequences of the disability for you and how it affects the probability that you will be able to complete your study programme.

The doctor's certificate should not be addressed to a specific office but should preferably be written in such a way that it could be used in other contexts of relevance to your studies, such as when applying for SPS for an exemption from an examination regulation or for a supplementary disability grant.

It is not necessary to submit the original document, a copy is perfectly acceptable.

Example of a doctor's certificate
To whom it may concern:

I herewith confirm that the above-mentioned person is my patient and that the diagnosis YY has been applicable to him/her since 2008.

XX has consulted the undersigned on an ongoing basis during and subsequent to his/her affliction and convalescence. He/she has also attended therapy with a psychologist.

There are clear indications of an inflictive condition, and there is still a need for supportive therapy. The patient tires rapidly when the disability is active and regularly has stomach pains. This means that the patient finds it difficult to gain an overall view of his/her studies and he/she experiences them as incoherent.

The patient is being treated with antibiotics, which increases his/her fatigue. The patient uses a great deal of energy to cope with his/her physical situation, health and mental state.

I will be pleased to provide more information.

Yours faithfully,
John Doe MD

Contact information

To give you the best possible experience, this site uses cookies  Read more about cookies

Accept cookies